Another pharmaceutical drug has been effectively banned by the NHS
This happens on a regular basis; but banning a drug is now done with the minimum of fuss and publicity. The pharmaceutical medical establishment seems to think it is better for us patients not to know about it!
The drug is called Dapagliflozin, sold under the name of Forxiga, amongst many others. The headline is that it is "no longer indicated" for Type 1 Diabetes. What this meansis that the drug was once "indicated" for use with diabetes patients.
"No longer indicated" is a lovely, neutral (meaningless?) phrase, so much nicer than "withdrawn", or "banned"! It means the same though - the drug has been used because it was previously considered to be effective and safe; but it is no longer considered to be either effective or safe.
This is not an unusual event. There has been a long history, stretching back many centuries, of hundreds of pharmaceutical drugs that have been banned, withdrawn, or are "no longer indicated".
All these drugs have caused significant patient harm. Yet all these drugs were initially approved for use with patients, deemed by medical science to be effective and safe. Dapagliflozin was approved in 2012 in Europe, and 2014 in the USA. So much for medical science!
"Dapagliflozin was found to be safe and well tolerated by healthy volunteers in double-blinded, placebo controlled ... studies".
So patients have been prescribed all these banned pharmaceutical drugs, often for decades, and patients have suffered damage as a direct consequence. So much for what is supposed to be the first principle of medical ethics - "First do no harm"!
"This Drugs.com webpage outlines the long list of side effects known to be caused by this drug - even though doctors were advised it was "well indicated", were prepared to prescribe it, and have caused their patients to suffer from anxiety, bladder pain, bloody or cloudy urine, blurred vision, chills, cold sweats, confusion, cool, pale skin, decreased frequency or amount of urine, depression, difficult, burning, or painful urination, dizziness, fast heartbeat, frequent urge to urinate, headache, increased hunger, increased thirst, itching of the vagina or genitals, loss of appetite,loss of consciousness, lower back or side pain, nausea, nightmares, seizures, shakiness, slurred speech, swelling of the face, fingers, or lower legs, thick, white vaginal discharge with mild or no odour, trouble breathing, unusual tiredness or weakness, vomiting, weight gain. And these are the "more common" side effects of the drug. Read the entire page. Doctors were actually warned that the drug was known to cause gangrene.
No wonder, perhaps, that Dapagliflozin has been banned, however belatedly!
But banning a pharmaceutical drug is different now. There has been NO public announcement. NO admission of culpability. NO apology. Just an explicit instruction to doctors - its use has to be 'discontinued', with immediate effect. In other words, the drug is now known to be dangerous.
"It is recommended that use of dapagliflozin in patients with type I diabetes is reviewed and discontinued by or in consultation with a specialist and that this is done as soon as clinically practical. With the removal of the type I diabetes indication, the previously published risk minimisation materials for the drug will no longer be available."
This is what happens whenever anyone goes to see their doctor. They risk being prescribed drugs, described as safe, which are not safe; described as effective when they are not effective. And what this situation shows is that the drugs doctors are prescribing today are no safer, and no more effective, than the drugs they have prescribed to us in the past. You are NOT safe in your doctors hands.
So anyone who is currently taking pharmaceutical drugs or vaccines today should ask themselves - what guarantee do you have that these drugs are safe, and will not suffer the same fate as Dapagliflozin? And do you really want to continue risking drug damage?